Advances in Differential Equations

Sign-changing solutions to singular second-order boundary value problems

P. J. McKenna and W. Reichel

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider elliptic boundary value problems of the form $u''+p(x)|u|^{-\gamma}{{\rm sign}\:} u=0$ and $\Delta u + p(x)|u|^{-\gamma}{{\rm sign}\:} u=0$ for $\gamma>1$ and $p>0$ on intervals in ${\mathbb {R}}$ and bounded domains in ${\mathbb {R}}^n$. Prescribed vanishing Dirichlet boundary data and the concept of sign-changing solutions make the problem singular both on the boundary and in the interior of the underlying domain. We introduce a solution concept for sign-changing solutions based on the distributional principal value, and we show existence of such solutions. A principal part of our analysis is a (relatively) accurate description of the boundary behavior of positive solutions. Sign-changing principal-value solutions are constructed by gluing together solutions of one sign.

Article information

Source
Adv. Differential Equations Volume 6, Number 4 (2001), 441-460.

Dates
First available in Project Euclid: 2 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1357140607

Mathematical Reviews number (MathSciNet)
MR1798493

Zentralblatt MATH identifier
1142.35428

Subjects
Primary: 35J65: Nonlinear boundary value problems for linear elliptic equations
Secondary: 34B15: Nonlinear boundary value problems 35B15: Almost and pseudo-almost periodic solutions 35B40: Asymptotic behavior of solutions

Citation

McKenna, P. J.; Reichel, W. Sign-changing solutions to singular second-order boundary value problems. Adv. Differential Equations 6 (2001), no. 4, 441--460. https://projecteuclid.org/euclid.ade/1357140607.


Export citation